MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS35
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Codes Hypoventilation (1916); Respiratory Distress Syndrome of Newborns (2046)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.No product information has been provided to date.
 
Event or Problem Description
It was reported that the patient was due for weekly trach change.Patient has a 3.5 trach tube cuffed with 2ml of sterile water.An hour after trach change, patient was eventing with increased c02s, restricted volumes on vent and giant air leak with head bobbing and retractions.Respiratory therapist (rt) at bedside with registered nurse (rn) troubleshooting cause of events and increasing c02.Changed trach out emergently with rt; previous trach cuff was found to not inflate.(unknown lot number).
 
Additional Manufacturer Narrative
Other, other text: no lot number was provided; therefore, device history record review could not be completed.One sample was received.No defects was found during visual inspection.No leak was found during fictional testing.The complaint was not confirmed.The root cause of the reported issue was not able to be determined.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15793632
Report Number3012307300-2022-27110
Device Sequence Number11950558
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public10351688518798
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67NFPS35
Device Catalogue Number67NFPS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown